Maryland, 2017

Heavy Snow in Maryland, January 7, 2017

January 7, 2017 · NWS AKQ · 5 events in 5 counties and zones

Low pressure tracking northeast just off the Southeast and Mid Atlantic Coasts produced between four inches and twelve inches of snow and strong winds across the Lower Maryland Eastern Shore.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Low pressure tracking northeast just off the Southeast and Mid Atlantic Coasts produced between four inches and twelve inches of snow and strong winds across the Lower Maryland Eastern Shore.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jan 7, 1:09 AM EST, 1 hour 51 minutes earlier.

Area forecast discussion, Jan 7, 1:09 AM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
109 AM EST Sat Jan 7 2017

.SYNOPSIS...
Low pressure tracks from the eastern Gulf of Mexico this evening
to off the southeast states Saturday. Arctic high pressure builds
over the region Sunday.

&&

.NEAR TERM /THROUGH TODAY/...
Current analysis indicating sfc low pressure centered from
northern FL to coastal SC...with high pressure to our N. Some
light snow that had been occurring over central VA has since
dissipated, with bulk of precip now confined to far southern VA
and northeast NC. Starting to see some light freezing rain across
portions of interior NC and with Bufkit soundings from both the
NAM/GFS as well as GSO 00z sounding showing a warm nose around 800
mb, have brought sleet a little farther N than previous forecast
as well. Expect some freezing rain for a few hrs across our
northeast NC zones through about 09Z, before snow becomes more
predominant from 09-12Z and thereafter. For snow totals...am
hesitant to make major changes, but did lower total snow amounts
across northeast NC and extreme southern/southeast VA near the NC
border due to a longer period of sleet and some ZR. Still, with
intense frontogenetic banding from 09-15Z, think that snow will
again become main P-type after 09Z so that snow rates may exceed
1.5" per hour. Also raised snow amounts slightly across areas a
little farther NW for areas such as the Peninsula, Wakefield, and
just S of Petersburg (basically for areas just N of where the
sleet would cut down on snow totals). Across the far NW, still
expecting a rather sharp back edge to the heavier totals so that
the advisory NW of RIC still looks good.

Low pressure transitions to off the SC coast by daybreak
Sat...then continues to track to the ENE Sat while slowly
deepening. Prime period of strongest UVM is from about 09Z-18Z/07.
The target area of highest impact (from snow) remains over SE VA-
interior NE NC where models continue to suggest strong mid-level
frontogenetic banding potential (late tonight-Sat morning). While
the southern storm tracks by to our S...another surge of
colder/very dry Arctic air (dewpts dropping into the low to mid
teens) will be slowly spreading into the region from the NNW. From
model cross section (from off NC coast on NW through the FA)...if
the frontogenetic forcing is as strong as advertised...then w/ the
UVM across SE VA/NE NC would be a corresponding DVM area
increasing to the NNW. The cross section shows it nicely...w/
drying aob 850 mb after 12Z/07 along-NW of a AVC-RIC/PTB-SBY
line...which would limit QPF and SN accums. Haven't adjusted SN
accums (down) too much for those areas as of yet...but it is a
genuine to be a real concern.

Based on coordination with WPC and nearby offices...have gone w/
highest totals along an axis from RZZ-ORF/PHF to Northampton Co
VA (8-12" locally 15"). Elsewhere...4-8" to FVX-RIC-SBY...1-4"
NNW of there (though am nervous about that much N and W of the
expected highest axis of SN accums). Have further nudged amounts
down a bit over coastal NE NC (2-5" on average) due to mixed pcpn
and some ZR before SN Sat morning...which may become heavy at
times.

Along w/ the SN (heavy at times)...gusty N winds developing near
the coast. Gusts to 40-45 mph expected invof parts of Hampton
Roads and the lower Ches Bay and combined w/ the significant SN
increase (there could even be enhanced SN banding from the lower
Ches Bay (ex. early Feb 1996)) increase the likelihood for a
period of Blizzard conditions (thus the Blizzard warning
issuance). Elsewhere...headlines remain as they were. Lows tonight
from near 20F NW to the u20s to l30s SE. Highs Sat mainly from 25
to 30F in MD/most of VA...l30s along the immediate coast in SE VA-
NE NC.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
Clearing out Saturday night...and mostly sunny Sunday as Arctic
high pressure builds towards the FA. Gusty NNW winds expected into
Sunday. Lows Sat night 10 to 20F. Highs Sun in the m-u20s. The
coldest night of the season thus far is expected Sun night.
Combination of sfc hi pres over the FA and fresh snow cover allow
for lows in the single digits to mid teens.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Dry weather expected Mon thru Tue, as high pressure will be over
the area then slides out into the Atlc. A cold front will bring a
chc for rain late Tue night into Wed aftn. That front will return
nwrd acrs the region as a warm front Wed night thru Thu, resulting
in mainly a slgt chc for rain. Dry weather for Thu ngt and Fri,
with very mild temps on Fri. Cold temps early, will moderate to
very mild by the end of the period.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Low pressure was beginning to develop off the Southeast coast
early this morning. The low will move to the northeast off the
Carolina coast today and then out to sea tonight.

As of 06z...Light to moderate precipitation was developing over
the CWA with mainly snow inland areas and sleet/rain mixed near
the coast. Have visibilities lower to IFR and included periods of
moderate to heavy snow lowering visibilities to a half mile or
less. Winds will be gusty from the north toward the coast. At
ORF...winds will gust to between 35 and 40 knots at times and
blizzard warning is in effect.

Expecting all snow at the TAF sites this morning except at ECG
where rain or sleet and possibly some freezing rain will occur
through most of the early morning hours. Total snowfall is
forecast to range from

ECG: 3 to 6 inches
ORF and PHF: 9 to 12 inches
RIC: 3 to 6 inches
SBY: 6 to 9 inches

Expect blowing and drifting snow especially at ORF ECG and PHF.

OUTLOOK: Arctic high pressure will build into the Mid
Atlantic States following the snow event. Below freezing
temperatures are expected through early Tuesday morning. A good bit
of sunshine Sunday and Monday will allow for a little melting. Much
warmer temperatures are then forecast beginning Tuesday. The chance
for rain arrives Wednesday.

&&

.MARINE...
Late this aftn, low pressure was over the central Gulf of Mexico.
This low will move northeast acrs nrn FL tngt, then continue
northeast just off the SE and Mid Atlc coast during Sat while
intensifying a bit. Latest guidance supports keeping gale force
NNW gusts (35-40 KTS) over the coastal waters/Currituck Sound and
srn most part of the Ches Bay starting very late tonight and
continuing into Sat evening/night. Thus, Gale warnings are in
effect for these zns during this time period. Otherwise, SCA
conditions expected over the remainder of the waters fm very late
tonight/Sat morning thru Sun evening, due to the strong N or NW
winds.

Seas over the coastal waters will bld to 6-9 ft, with 4-6 ft
waves over the Ches Bay. The low will move farther away into the
nrn Atlc Sat night, as cold high pressure builds into the region
fm the west thru Sun.

The gusty winds combined with the expected moderate to hvy snowfall
will likely result in near blizzard conditions Sat morning acrs
SE VA and coastal waters. Major concern (i.e confidence factor)
attm is whether any mixed pcpn occurs over these areas which would
result in vsbys above 1/4 mile. In addition, have freezing spray
over open water areas late Sat night thru Sun evening given the
gusty winds and arctic airmass.

High pressure builds over the waters during Mon, then slides out
into the Atlc for Mon night into Wed morning, as a cold front
approaches fm the west.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Winter Storm Warning until 1 AM EST Sunday for MDZ021>025.
NC...Winter Storm Warning until 10 PM EST this evening for
     NCZ012>017-030>032-102.
VA...Winter Weather Advisory until 1 AM EST Sunday for VAZ048-061-
     062-064-069-509>511.
     Winter Storm Warning until 10 PM EST this evening for VAZ060-
     065>068-075>090-092-093-096-512>524.
     Winter Storm Warning until 1 AM EST Sunday for VAZ099.
     Blizzard Warning until 10 PM EST this evening for VAZ095-097-
     098-100-525.
MARINE...Gale Warning from 4 AM early this morning to 1 AM EST Sunday
     for ANZ650-652-654.
     Gale Warning until 1 AM EST Sunday for ANZ656-658.
     Small Craft Advisory until 7 PM EST Sunday for ANZ635>638.
     Gale Warning until 6 PM EST this evening for ANZ632>634.
     Small Craft Advisory until 7 PM EST Sunday for ANZ630-631.

&&

SYNOPSIS...LKB
NEAR TERM...ALB/LKB
SHORT TERM...ALB/JDM
LONG TERM...TMG
AVIATION...MAS/LSA
MARINE...TMG
Hazardous weather outlook, Jan 6, 3:11 PM EST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
311 PM EST FRI JAN 6 2017

MDZ021>025-VAZ099-072015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-
311 PM EST FRI JAN 6 2017

...WINTER STORM WARNING IN EFFECT FROM 1 AM SATURDAY TO 1 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND AND
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>016-030>032-VAZ060-065>068-075>090-092-093-096-512>524-072015-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-
SUFFOLK-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
311 PM EST FRI JAN 6 2017

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-061-062-064-069-509>511-072015-
FLUVANNA-CUMBERLAND-GOOCHLAND-CAROLINE-POWHATAN-WESTERN LOUISA-
EASTERN LOUISA-WESTERN HANOVER-
311 PM EST FRI JAN 6 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 1 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND NORTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ095-097-100-525-072015-
NORFOLK/PORTSMOUTH-CHESAPEAKE-NORTHAMPTON-HAMPTON/POQUOSON-
311 PM EST FRI JAN 6 2017

...BLIZZARD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN VIRGINIA AND
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WARNING.

BLIZZARD CONDITIONS ARE EXPECTED AT TIMES SATURDAY MORNING DUE TO
THE COMBINATION OF WIND GUSTS TO 40 MPH AND HEAVY SNOW REDUCING
VISIBILITIES TO UNDER A QUARTER MILE.
.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ098-072015-
VIRGINIA BEACH-
311 PM EST FRI JAN 6 2017

...BLIZZARD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WARNING.

BLIZZARD CONDITIONS ARE EXPECTED AT TIMES SATURDAY MORNING DUE TO
THE COMBINATION OF WIND GUSTS IN EXCESS OF 40 MPH AND HEAVY SNOW
REDUCING VISIBILITIES TO UNDER A QUARTER MILE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ017-102-072015-
WESTERN CURRITUCK-EASTERN CURRITUCK-
311 PM EST FRI JAN 6 2017

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

NEAR BLIZZARD CONDITIONS ARE POSSIBLE SATURDAY MORNING DUE TO THE
COMBINATION OF WIND GUSTS IN EXCESS OF 35 MPH AND HEAVY SNOW
REDUCING VISIBILITIES TO UNDER A QUARTER MILE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 7, 1:09 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
109 AM EST SAT JAN 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     SNOW             PURDY                   36.83N 77.59W
01/07/2017  M1.0 INCH        GREENSVILLE        VA   TRAINED SPOTTER

            .

&&

SAM
Local storm report, Jan 7, 1:24 AM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
124 AM EST SAT JAN 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 AM     SNOW             2 NW WAKEFIELD          36.98N 77.01W
01/07/2017  M1.0 INCH        SUSSEX             VA   OFFICIAL NWS OBS

            .

0122 AM     SNOW             1 W NORFOLK INTERNATION 36.90N 76.22W
01/07/2017  M0.8 INCH        CITY OF NORFOLK    VA   CO-OP OBSERVER

            SNOW INTENSITY INCREASING.

&&

NWS WAKEFIELD VA
IRIS SYSTEM
Local storm report, Jan 7, 1:58 AM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
158 AM EST SAT JAN 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 AM     SNOW             1 N GREENBRIER          36.80N 76.21W
01/07/2017  M1.0 INCH        CITY OF VIRGINIA BEVA   TRAINED SPOTTER

            .

&&

NWS WAKEFIELD VA
IRIS SYSTEM
Local storm report, Jan 7, 2:02 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
202 AM EST SAT JAN 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 AM     SNOW             FRANKLIN                36.68N 76.94W
01/07/2017  M1.4 INCH        CITY OF FRANKLIN   VA   TRAINED SPOTTER

            .

&&

NWS WAKEFIELD VA
IRIS SYSTEM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 heavy snow. Local standard time, as filed.

Heavy Snow, Inland Worcester

When
January 7, 3:00 AM EST to 6:00 PM EST
Where
Inland Worcester forecast zone
Reported by
Law Enforcement
Coordinates
38.217, -75.297 (the zone’s center; the record gives no point)

Snowfall totals were generally between 8 inches and 12 inches across the county. Strong north winds affected the area, producing some blowing snow and reduced visibilities. Ocean Pines (2 NNW) reported 12 inches of snow. Ocean Pines (1 SE) reported 11.6 inches of snow.

Heavy Snow, Maryland Beaches

When
January 7, 3:00 AM EST to 6:00 PM EST
Where
Maryland Beaches forecast zone
Reported by
Law Enforcement
Coordinates
38.217, -75.297 (the zone’s center; the record gives no point)

Snowfall totals were generally between 9 inches and 12 inches across the county. Very strong north winds affected the area, producing some blowing snow and reduced visibilities.

Heavy Snow, Somerset

When
January 7, 3:00 AM EST to 6:00 PM EST
Where
Somerset forecast zone
Reported by
Law Enforcement
Coordinates
38.080, -75.853 (the zone’s center; the record gives no point)

Snowfall totals were generally between 8 inches and 11 inches across the county. Strong north winds affected the area, producing some blowing snow and reduced visibilities. Princess Anne reported 10.5 inches of snow.

Heavy Snow, Wicomico

When
January 7, 3:00 AM EST to 6:00 PM EST
Where
Wicomico forecast zone
Reported by
Law Enforcement
Coordinates
38.369, -75.631 (the zone’s center; the record gives no point)

Snowfall totals were generally between 5 inches and 10 inches across the county. Strong north winds affected the area, producing some blowing snow and reduced visibilities. Lakewood (1 NNW) reported 10 inches of snow. Salisbury Airport (SBY) reported 9.1 inches of snow. Fruitland reported 8.5 inches of snow.

Heavy Snow, Dorchester

When
January 7, 4:00 AM EST to 6:00 PM EST
Where
Dorchester forecast zone
Reported by
Law Enforcement
Coordinates
38.423, -76.083 (the zone’s center; the record gives no point)

Snowfall totals were generally between 4 inches and 8 inches across the county.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2017Every state in 2017This day in weather historyWarnings in Maryland, January 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 675857, 675859, 675878, 675901, 675855.